My upper lip is very bumpy one month after Restylane-l injections. Will these lumps naturally go away? (Photo)

One month after restalyn had been injected in my upper lip, there are still a significant amount of bumps under my lip which show through on my face in the area between my upper lip and nose. They are more noticeable when I move my lips. Will these lumps go away or are they permanent?

Doctor Answers 3

Lip Swelling/Bumps After Fillers Such as Juvederm or Restylane -- Reverse With Hyaluronidase

I suggest reversing the filler if you are having any lumps/bumps.  Please see an expert for treatment options.  Best, Dr. Emer.

Los Angeles Dermatologic Surgeon
4.9 out of 5 stars 159 reviews

Lip injection

It is not unusual to have lumps after lip injection particularly if the injector isn't that skilled or may have injected too much. since it is present this long I suggest you see a board certified dermatologist or plastic surgeon and have it injected with Vitrase and then have it redone a few weeks later

Melvin Elson, MD
Nashville Dermatologist
5.0 out of 5 stars 6 reviews


Thank you for your question and for sharing your photographs.  Sorry that you are having some concerns about your postprocedure appearance after treatment with Restylane.  With this product, areas of unwanted fullness are not permanent and will go away completely with time.  Massage is sometimes beneficial to dissipate the product, but I would suggest that you check with your injector before massaging the areas.  In general, any areas of unwanted fullness can be easily removed with Vitrase.  Please be sure to see your injector for an in-person reevaluation in order to best address your concerns and to determine the best course of action.  Hope this helps and best wishes! 

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.